Alert archive / Missouri / Flash Flood Warnings in 2024

Flash Flood Warning 37, NWS Paducah, KY

June 26, 2024Butler County, Ripley County, Missouri

NWS Paducah, KY issued this flash flood warning at Jun 26, 2024, 9:00 AM CDT for Butler County, Ripley County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2024, 9:00 AM CDT (14:00 UTC)
Expired
Jun 26, 2024, 1:00 PM CDT
In force
4 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Butler County, MO, Ripley County, MO

The radar

The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:23 AM CDT, 2 hours 37 minutes earlier. Its key messages:

  • Higher uncertainty in the forecast for today with storms possible. Some may be strong to severe with damaging wind the main threat.
  • Brief respite from the heat today and Thursday.
  • Hot again Saturday with heat indices around 105.
Area forecast discussion, Jun 26, 6:23 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
623 AM CDT Wed Jun 26 2024

.KEY MESSAGES...

- Higher uncertainty in the forecast for today with storms
  possible. Some may be strong to severe with damaging wind the
  main threat.

- Brief respite from the heat today and Thursday.

- Hot again Saturday with heat indices around 105.

&&

.DISCUSSION...
Issued at 312 AM CDT Wed Jun 26 2024

There is higher uncertainty in the forecast today as a shortwave
trof moves through aloft. CAMS are not really in agreement and
aren't doing the best job with the convection that is currently
ongoing across the area. The HRRR looks to be the best initialized
so far and so have leaned towards that for the forecast PoPs today.
There might be a bit of a lull this morning then convection picks
back up this afternoon. This lull could be disrupted though by some
ongoing convection across northwest MO that might make it to SEMO
this morning (if it holds together). Storms today will be pulsey in
nature due to weak shear but strong instability. Damaging wind would
be the main threat for stronger to severe storms. Enjoy the cooler
temperatures today and tomorrow with highs in the mid to upper 80s
today as a front moves through in the afternoon/evening.

Thursday will continue to feel better as we get a brief break from
the heat and humidity with drier conditions and highs in the mid to
upper 80s. Friday the heat starts coming back as temperatures climb
back up into the lower 90s. Saturday will be another hot and humid
day with highs in the lower to mid 90s and heat indices around 105.
This may be mitigated some though by convection which starts off
Saturday morning and picks up through the day. A front is progged to
move through Saturday night into Sunday. Storm chances sag south on
Sunday and we get another brief respite from the heat with highs in
the mid to upper 80s. Heat comes back by Tuesday however with highs
back in the mid 90s.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 617 AM CDT Wed Jun 26 2024

Very difficult forecast this period, with showers and storms
ongoing and more expected through the day. No models are
handling the convection well at the moment, so confidence is
rather low. Heavier downpours at the terminals may reduce
visibility at times. Cigs are expected to drop into MVFR
territory later today. Winds are modest out of the southwest
until the front moves through and shifts them around to the
northwest later this afternoon/evening.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...SHAWKEY
AVIATION...SHAWKEY
Hazardous weather outlook, Jun 26, 3:24 AM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
324 AM CDT Wed Jun 26 2024

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
324 AM CDT Wed Jun 26 2024 /424 AM EDT Wed Jun 26 2024/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Pulse thunderstorms are possible throughout the day. A few of
these storms may be strong to severe with damaging winds being the
primary threat. Heavy rainfall and lightning are also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat index values will be around 105 again on Saturday.

Chances of thunderstorms return Saturday and Sunday. At this time,
heavy rainfall and lightning appear to be the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed to report severe weather today.

In the hours before

Local storm report, Jun 26, 4:04 AM CDT, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
404 AM CDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Tstm Wnd Dmg     Cape Girardeau          37.31N 89.55W
06/25/2024                   Cape Girardeau     MO   Law Enforcement

            Numerous trees and powerlines down around
            Jackson and Cape Girardeau.

&&
Local storm report, Jun 26, 4:08 AM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
408 AM CDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     Tstm Wnd Dmg     5 SE Gravelton          37.24N 90.20W
06/25/2024                   Bollinger          MO   Public

            One tree down and numerous large branches
            down at the Castor River Campground.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:43 PM CDTSpecial Weather StatementPAHBallard47 min
Jun 26, 1:04 AM CDTSpecial Weather StatementPAHCaldwell, Calloway, Graves, Lyon, Marshall56 min
Jun 26, 1:13 AM CDTSpecial Weather StatementPAHMcLean47 min
Jun 26, 1:47 AM CDTSpecial Weather StatementPAHTrigg43 min
Jun 26, 4:01 PM CDTSpecial Weather StatementPAHCalloway44 min
Jun 26, 5:08 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg67 min
Jun 25, 9:08 PM CDTSpecial Weather StatementPAHJackson37 min
Jun 25, 9:50 PM CDTSpecial Weather StatementPAHFranklin, Williamson40 min
Jun 25, 10:01 PM CDTSevere Thunderstorm WarningPAHAlexander, Union44 min
Jun 25, 10:52 PM CDTSpecial Weather StatementPAHAlexander38 min
Jun 25, 8:41 PM CDTSevere Thunderstorm WarningPAHWayne34 min
Jun 25, 9:26 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry34 min
Jun 25, 9:36 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Stoddard, Wayne39 min
Jun 25, 10:14 PM CDTSpecial Weather StatementPAHBollinger, Carter, Wayne46 min
Jun 25, 11:04 PM CDTFlash Flood WarningPAHButler, Carter, Wayne4 hr
Jun 26, 1:06 AM CDTSpecial Weather StatementPAHButler24 min
Jun 26, 5:04 AM CDTAreal Flood AdvisoryPAHBollinger, Wayne5 hr
Jun 26, 5:40 AM CDTAreal Flood AdvisoryPAHButler, Stoddard6 hr
Jun 26, 8:14 AM CDTAreal Flood AdvisoryPAHButler, Ripley3 hr

Nearby

Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.